Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Have juvenile myoclonic epilepsy. Taking Encorate chrono. Had seizures after medicine change. Reason?

sir i m frm nepal and a ca student i have juvenile myclonic epilepsy frm past 8 years previously i was taking encorate chrono 500 mg 2 times a day and clonotril .5mg the doctor changed the medicine n gave me epilive 1000mg 2 times a day n clonotril .75mg.recently i had two scissor attack after the medicine change......wat should i do ...i m under dr. manjari tripathi aiims.....
Asked On : Thu, 20 Dec 2012
Answers:  1 Views:  63
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

Encorate chrono (sodium valproate) is the drug of choice for treating juvenile myoclonus epilepsy. So, if you do not have any side effects due to encorate chrono, the same drug may be continued lifelong.

You should discuss the reason for changing to epilive (levetiracetam) from encorate chrono with your neurologist.

If possible, you can switch back to your usual medications.

Wishing you good health,
Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist
Answered: Fri, 21 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor